Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Should I be concerned?

sunny1966ssunny1966 VIRGINIAPosts: 1,385
edited 06/11/2012 - 8:47 AM in Recovering from Surgery
It's been 12 days since my acdf 5-6 and that's going well. I have a lump in my arm/wrist below where the iv was. When he inserted the IV in my hand it was painless. After it was in, my forearm burned really bad but I didn't say anything (don't want to be wimpy you know). I've had a lump ever since it was removed the next day and it is very sore and painful. The reason I'm beginning to wonder is because I keep breaking out in a sweat and feel like I'm burning up. Last night the skin on that arm, underarm and shoulder got so sensitive that it hurts for clothes to touch it. Ever had your skin feel sore? I really didn't connect these things until a little bit ago when I was trying to figure out what's wrong with me. Also last night the back of my neck got so stiff...and still is. More than what was normal since the surgery. What do you think? Could there be a problem from the IV site? I've had these lumps before after an IV but the rest is different. Maybe I'm just crazy and I hope that's it. Just wondering if any of you had something like this? Thanks for reading.



  • Sorry to hear your worries. I am obviously not a doctor or in medical field whatsoever. Seeing you have had similar experience with injection site, it may be some type of an allergic reaction??
    Now the skin burning, I've had, sore, sensitive to even air, I've had like rug burn, scraping like feelings in my legs & feet, (i have lumbar issues). I have been told it is the nerves freakin out.
    You are not crazy at all. Your pain and symptoms as well as your concerns are real!
    You mentioned burning up & sweating, did you have a fever?
    Debbie, if It were me, I would call doctor to be safe, you are only 12 days out of surgery, its not whining to let doctor know what is going on. My health insurance has a 24 hour nurse hotline, I have called them several times since my surgery and the have been extremely helpful. Do you have anything like this? So you can get quick medical advise.
    On you stiff neck, sweetie, don't know what it is, maybe ?? Stressing over this tensed you up, which is not good, you need to relax and heal.
    I hope this helps a little.
    Good luck & let us know how you are doing.
  • It's quite common to be concerned about changes and the way we feel after surgery. Trying to figure out what is normal and what isn't is difficult for us. The best thing to do is to call the doc or the on call service if you are uncertain. A phone call now, is way easier than a trip to the hospital later.

    Normally if an IV burns, either it is no longer patent or the medication being pushed is being pushed too fast or not diluted enough. I still have a knot on my forearm from an IV 5 years ago where the medication tore up my vein. I never got a fever or chills from it though.

    What have you got to lose by making a call.

    Hope you feel better soon,

Sign In or Register to comment.